MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPIO; SPECIALIZED SURGICAL INSTRUMENTATION FOR USE WITH UROGYNECOLOGIC SURGICAL MESH

BOSTON SCIENTIFIC CORPORATION CAPIO; SPECIALIZED SURGICAL INSTRUMENTATION FOR USE WITH UROGYNECOLOGIC SURGICAL MESH
Model Number M0068311250
Medical Device Problem Codes Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device code a0501 captures the reportable event of dart detachment of device or device component.
 
Event or Problem Description
It was reported that during a sacrospinous ligament fixation procedure using two capio devices, it would not capture the suture and the heads broke off the suture line.There was no information on what completed the procedure.There were no patient complications reported.Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report number 2124215-2024-38799 for the first capio device, and 2124215-2024-38800 for the second capio device.
 
Additional Manufacturer Narrative
Block h6: device code a0501 captures the reportable event of dart detachment of device or device component.Correction to blocks d2b, d2a, and g4.Upon receipt at our quality assurance laboratory, this capio device underwent a thorough analysis.Visual analysis did not identify any damages to the returned device.Functional evaluation revealed that the carrier was able to move in and out after deploying the carrier and the cage was able to catch the suture.Additionally, the suture was not returned.Dimensional testing of the device met all manufacturing specifications required and passed all the controls and inspections.Based on the information available and analysis results, it was not possible to identify any evidence of either the alleged issue of cage failure to catch the needle, and dart detachment of device or device component.A conclusion code of no problem detected was assigned to this investigation.
 
Event or Problem Description

Brand Name
CAPIO
Common Device Name
SPECIALIZED SURGICAL INSTRUMENTATION FOR USE WITH UROGYNECOLOGIC SURGICAL MESH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19669333
Report Number2124215-2024-38800
Device Sequence Number14231977
Product Code PWI
UDI-Device Identifier08714729753070
UDI-Public08714729753070
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K172060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0068311250
Device Catalogue Number76250
Device Lot Number0033808936
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown